Observations on midodrine in a case of vasodepressor neurogenic syncope

Clin Auton Res. 1995 Oct;5(5):257-60. doi: 10.1007/BF01818889.

Abstract

A 43-year-old man presented with recurrent syncope and dizziness after he had a dual chamber pacemaker fitted for presumed sino-atrial disease. Head-up tilt produced vasodepressor neurocardiogenic syncope, despite appropriate heart rate support during pacing, and reproduced symptoms. Symptoms were not improved by disopyramide. A double-blind cross-over trial of midodrine, an alpha-receptor agonist, was effective in reducing symptoms: it abolished syncope and reduced frequency and severity of dizziness, coupled with improved haemodynamic responses to head-up tilt.

Publication types

  • Case Reports
  • Clinical Trial
  • Randomized Controlled Trial
  • Research Support, Non-U.S. Gov't

MeSH terms

  • Adrenergic alpha-Agonists / therapeutic use*
  • Adult
  • Blood Pressure / drug effects
  • Cardiac Pacing, Artificial
  • Cross-Over Studies
  • Electrocardiography
  • Head-Down Tilt
  • Heart Rate / drug effects
  • Humans
  • Male
  • Midodrine / therapeutic use*
  • Recurrence
  • Syncope / drug therapy*
  • Syncope / physiopathology
  • Vascular Resistance / drug effects

Substances

  • Adrenergic alpha-Agonists
  • Midodrine